MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO TS MOD. TIB. TRAY; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO TS MOD. TIB. TRAY; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Catalog Number 77-4005
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the reported lot.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
In order to use stem extension, keel end-cap for the scorpio ts tibial implant needed to be removed but failed.Another back-up implant was available.The back-up implant was opened and used in the surgery.Surgical delay time was appr.5-10 min.
 
Additional Manufacturer Narrative
Product available to stryker, returned to manufacturer on; device evaluated by mfg.An event regarding disassembly issue involving a scorpio baseplate was reported.The event was confirmed.A visual inspection was conducted and found there to be minor scratches on the top of the thread plug.There were chips along the edge of the thread plug in various areas.The underside of the baseplate and keel appear to be in good condition.There is light staining on top of the baseplate.This may have occurred during the cleaning and decontamination process.A functional analysis was conducted.A seekonic torque analyzer ma-000630 was utilized along with a 3/8 hex adaptor.The outcome of the torque measurement was 135 inch pound which is out of specification.The drawing 77-4003-at notes the thread plug torque should be within 25 ¿ 50 inch pound.No medical records were received for review with a clinical consultant.Review of the product history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for this lot.The event of disassembly issue was confirmed but the root cause was not determined.The torque wrench (ma-11462) used to assemble the thread plug to the baseplate was found to be within calibration at the time of assembly.A functional test was conducted for this device and the thread plug was unable to be removed.At this time we cannot determine why the thread plug was unable to be removed from the tibial baseplate.During the surgical procedure they tried to remove the thread plug but were unsuccessful and another device was available.We cannot determine if the correct direction used to try to disassemble the thread plug was followed.
 
Event or Problem Description

Brand Name
SCORPIO TS MOD. TIB. TRAY
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7400808
Report Number0002249697-2018-01014
Device Sequence Number1740870
Product Code JWH
UDI-Device Identifier07613327029284
UDI-Public07613327029284
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K994128
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2022
Device Catalogue Number77-4005
Device Lot Number2V6HVX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2018
Initial Date Received by Manufacturer 03/09/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date04/05/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;